MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number CM42500E-07
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite gravity set experienced component separation.The following information was provided by the initial reporter: info captured from pr#7548204 entry description.It was reported by customer that over the weekend, one of our nurses opened a gravity set and the spike filter component was not attached to the tubing.No patient harm and did not delay the procedure (except to go get second set).Verbatim: hello, over the weekend, one of our nurses opened a gravity set and the spike filter component was not attached to the tubing.No patient harm did not delay procedure (except to go get second set) ref # (b)(4).Lot #2209417.Exp 10-25-2023.Additional info received on 05-apr-2023 are you able to advise occurrence date? 03-29 & 30-2023 any damaged observed on gravity sets or packaging? no are you able to return faulty gravity sets back to bd for investigation? if no, can a photo be provided? yes.Clarification of event date received on (b)(6) 2023.Additional record (b)(4) opened on (b)(6) 2023 to capture incident occurred on (b)(4) 2023.(b)(4) already opened on(b)(6) 2023 to captured incident occurred on(b)(6) 2023 (b)(4) incident date remained unknown as per customer response.We have had 3 complaints.All different dates and unrelated.These dates are correct.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.D.4 device expiration date: unknown.H.4 device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd alaris smartsite gravity set experienced component separation.The following information was provided by the initial reporter: info captured from pr#7548204 entry description.It was reported by customer that over the weekend, one of our nurses opened a gravity set and the spike filter component was not attached to the tubing.No patient harm and did not delay the procedure (except to go get second set).Verbatim: hello, over the weekend, one of our nurses opened a gravity set and the spike filter component was not attached to the tubing.No patient harm.Did not delay procedure (except to go get second set).Ref # cm42500e-07.Lot #2209417.Exp 10-25-2023.Additional info received on 05-apr-2023.Are you able to advise occurrence date? 03-29 & 30-2023.Any damaged observed on gravity sets or packaging? no.Are you able to return faulty gravity sets back to bd for investigation? if no, can a photo be provided? yes.Clarification of event date received on 08-apr-2023.Additional record pr#(b)(4) opened on 13-apr-2023 to capture incident occurred on (b)(6) 2023.Pr#(b)(4) already opened on 29-mar-2023 to captured incident occurred on (b)(4) 2023.Pr#(b)(4) incident date remained unknown as per customer response.We have had 3 complaints.All different dates and unrelated.These dates are correct.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 19-apr-2023.D4: medical device lot #: 22109417.D4: medical device expiration date: 25oct2025.H4: device manufacture date: 25oct2022.H6: investigation summary.The three samples were received and tested by our quality team with the customer's complaint of separation.The drip chambers were received detached from the tubing which verified the complaint immediately.The sets were analyzed under microscope and the separated end lacked solvent (or glue).This is the root cause- lack of solvent applied during assembly.The manufacturer has been notified and has made changes to production to eliminate further occurrences of this failure.The samples that presented with separation issues were all part of lot# 22109417 a device history record review for model cm42500e-07 lot number 22109417 was performed.There were no quality notifications issued for the failure mode reported by the customer during the build of this set.H3 other text : see h10.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16845944
Report Number9616066-2023-00793
Device Sequence Number20719742
Product Code FPA
UDI-Device Identifier10885403473746
UDI-Public(01)10885403473746
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/25/2025
Device Catalogue NumberCM42500E-07
Device Lot Number2209417
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown